Psycho-Babble Medication Thread 958275

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

If you feel worse after increasing a med?????????

Posted by Roslynn on August 11, 2010, at 17:07:46

Hi everyone,

I am having a bit of confusion...just increased the dose on a med that was working (as per doc's instructions). Now I feel tired, irritable, my mood is worse, some crying...(hadn't cried since I started the med.)
Could the increase be to blame? Can a drug make you feel more depressed at a higher dose than at the lower dose? Or is this just a random dip in my mood?

Any theories welcomed!

Thank you,
Roslynn

 

Re: If you feel worse after increasing a med?????? Roslynn

Posted by floatingbridge on August 11, 2010, at 19:33:34

In reply to If you feel worse after increasing a med?????????, posted by Roslynn on August 11, 2010, at 17:07:46

In my experience, yes. Pristiq, prozac, abilify, Wellbutrin are among recent meds whose benefits evaporated or reversed upon increase. This isn't advice, and I don't venture to guess what is happening in your case. Keep in touch with your doc, right?

Good luck Roslynn.

 

Re: If you feel worse after increasing a med????????? Roslynn

Posted by Phillipa on August 11, 2010, at 19:41:05

In reply to If you feel worse after increasing a med?????????, posted by Roslynn on August 11, 2010, at 17:07:46

Roslyn I'd think it also could depend on what the med is. What med makes you feel more depressed? Example I used to be able years ago to handle low dose klonopin but increases depressed me. Phillipa

 

Re: If you feel worse after increasing a med?????????

Posted by bleauberry on August 12, 2010, at 19:45:31

In reply to If you feel worse after increasing a med?????????, posted by Roslynn on August 11, 2010, at 17:07:46

Yes, a dose increase carries with it the risk of worsening. You are far from being alone in that experience. Of course, some doctors don't usually seem to believe it...too easy to point the finger at the depression.

Another phenomenon can happen where you feel worse right after the change in dose, but then a week to several weeks later feel better. If you can endure it that long without any guarantee. Some can some can't.

Personally I have never experienced a drug that made me feel worse that later made me feel better, except maybe an antibiotic, DMSA, or LDN. But those are psychiatric drugs. Looking just at psych drugs, never did one that worsened me at the start or at a dose change ever get better. So I don't do that any more. I listen to my body. If my body is telling me no to the drug, I listen.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.